Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/81052
Title: Utility maximization under trading constraints with discontinuous utility
Authors: Bian, B
Chen, X
Xu, ZQ 
Keywords: Convex cone constraint
Discontinuous utility function
Stochastic control
Variational inequality
Viscosity solution
Issue Date: 2019
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on financial mathematics, 2019, v. 10, no. 1, p.243-260 How to cite?
Journal: SIAM journal on financial mathematics 
Abstract: This paper investigates a utility maximization problem in a Black–Scholes market, in which trading is subject to a convex cone constraint and the utility function is not necessarily continuous or concave. The problem is initially formulated as a stochastic control problem, and a partial differential equation method is subsequently used to study the associated Hamilton–Jacobi–Bellman equation. The value function is shown to be discontinuous at maturity (with the exception of trivial cases), and its lower-continuous envelope is shown to be concave before maturity. The comparison principle shows that the value function is continuous and coincides with that of its concavified problem.
URI: http://hdl.handle.net/10397/81052
EISSN: 1945-497X
DOI: 10.1137/18M1174659
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

40
Citations as of Feb 19, 2020

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.